Acta Informatica

, Volume 11, Issue 1, pp 31–55

Proving and applying program transformations expressed with second-order patterns

Authors

  • Gérard Huet
    • IRIA-LABORIA, Domaine de Voluceau, Rocquencourt
  • Bernard Lang
    • IRIA-LABORIA, Domaine de Voluceau, Rocquencourt
Article

DOI: 10.1007/BF00264598

Cite this article as:
Huet, G. & Lang, B. Acta Informatica (1978) 11: 31. doi:10.1007/BF00264598

Summary

We propose a program transformation method based on rewriting-rules composed of second-order schemas. A complete second-order matching algorithm is presented that allows effective use of these rules. We show how to formally prove the correctness of the rules using a denotational semantics for the programming language. We establish the correctness of the transformation method itself, and give techniques pertaining to its actual implementation. The paper is illustrated with recursion removal examples.

Copyright information

© Springer-Verlag 1978